Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Uniqueness of Hahn-Banach extensions and unique best approximation.


Author: R. R. Phelps
Journal: Trans. Amer. Math. Soc. 95 (1960), 238-255
MSC: Primary 46.00
DOI: https://doi.org/10.1090/S0002-9947-1960-0113125-4
MathSciNet review: 0113125
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] N. I. Ahiezer and M. G. Krein, On some problems in the theory of moments, (Russian) Kharkov, 1938.
  • [2] P. C. Curtis, $ N$-parameter families and best approximation, Pacific J. Math. vol. 9 (1959) pp. 1013-1027. MR 0108670 (21:7385)
  • [3] N. Dunford and J. T. Schwartz, Linear operators, New York, Interscience, 1958.
  • [4] S. R. Foguel, On a theorem by A. E. Taylor, Proc. Amer. Math. Soc. vol. 9 (1958) p. 325. MR 0093696 (20:219)
  • [5] A. Haar, Die Minkowskische Geometrie und die Annäherung an stetige Funktionen, Math. Ann. vol. 78 (1918) pp. 294-311. MR 1511900
  • [6] R. C. James, Reflexivity and the supremum of linear functionals, Ann. of Math. vol. 66 (1957) pp. 159-169. MR 0090019 (19:755g)
  • [7] L. H. Loomis, An introduction to abstract harmonic analysis, New York, Van Nostrand, 1953. MR 0054173 (14:883c)
  • [8] J. C. Mairhuber, On Haar's theorem concerning Chebyshev approximation problems having unique solutions, Proc. Amer. Math. Soc. vol. 7 (1956) pp. 609-615. MR 0079672 (18:125g)
  • [9] V. Ptak, A remark on approximation of continuous functions, Czechoslovak Math. J. (83) vol. 8 (1958) pp. 251-256. MR 0100193 (20:6626)
  • [10] W. W. Rogosinski, On finite systems of linear equations with an infinity of unknowns, Math. Z. vol. 63 (1955) pp. 97-108. MR 0072368 (17:273b)
  • [11] G. Rubinstein, On a method of investigation of convex sets, Dokl. Akad. Nauk SSSR. vol. 102 (1955) pp. 451-454 (Russian). MR 0071793 (17:185a)
  • [12] Ivan Singer, On uniqueness of the element of best approximation in arbitrary Banach spaces, (Rumanian, French summary) Stud. Cerc. Mat. vol. 8 (1957) pp. 235-244. MR 0096108 (20:2604)
  • [13] K. Sieklucki, Topological properties of sets admitting the Tschebycheff systems, Bull. Acad. Polon. Sci. Cl. III vol. 6 (1958) pp. 603-606. MR 0100192 (20:6625)
  • [14] A. E. Taylor, The extension of linear functionals, Duke Math. J. vol. 5 (1939) pp. 538-547. MR 0000345 (1:58b)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46.00

Retrieve articles in all journals with MSC: 46.00


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1960-0113125-4
Article copyright: © Copyright 1960 American Mathematical Society

American Mathematical Society